Thunderstorm Wind, Weld
- When
- June 14, 6:17 PM MST to 6:27 PM MST
- Where
- Weld County, 0.87 mi SW of Masters
- Measured
- 55 kt (63 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 40.290, -104.260
Mesonet station CO222 near Dearfield.
Thunderstorms brought strong winds to southeast Weld and Morgan Counties during the evening of June 14th with gusts as high as 73 mph.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BOU wrote it up.
Thunderstorms brought strong winds to southeast Weld and Morgan Counties during the evening of June 14th with gusts as high as 73 mph.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 14, 6:10 PM MST, 7 minutes earlier. Its key messages:
Area Forecast Discussion National Weather Service Denver/Boulder CO 710 PM MDT Sat Jun 14 2025 .KEY MESSAGES... - Warm and dry through Monday, with a few high based showers or storms across the Foothills and I-25 corridor. A few strong to severe storms possible each afternoon and evening over northeast Colorado. - Cooler Tuesday and Wednesday as a storm system moves through. Better chances for rainfall across the metro and plains Tuesday. - Strong signal for near record breaking heat late next week into next weekend. && .DISCUSSION /Through Saturday/... Issued at 217 PM MDT Sat Jun 14 2025 It's warm out there. We've seen our first 90F readings at DEN (91F so far) and Central Park (93F) this afternoon, and we may have another degree or two of warming to go across portions of the metro. Meanwhile, there's been a gradual increase in CU across the Foothills and western metro. Though there won't be a ton of coverage to the high-based showers this afternoon, there should be at least a few gusty outflow boundaries from this activity as it drifts eastward. Recent ACARS soundings show MLCAPE near 250-500 J/kg, with more than sufficient DCAPE (~1400 J/kg) for a few gusts of 40-50 mph. The severe threat should remain north and east of the Denver metro, with CAMS loosely favoring a cluster of storms along the northern edge of our CWA (northern Weld county through Sedgwick/Phillips counties) where there's better instability/shear overlap. Tomorrow will feature more of the same - well above normal temperatures across most of the forecast area, along with the afternoon showers over the I-25 corridor and a marginal severe threat across the far eastern plains. Highs should again reach the 90s with little issue, and could end up a degree or two warmer than today. Monday will more than likely be our 3rd day of >90F temperatures across the metro and plains, though there's perhaps a little more uncertainty in the temperature forecast. The upper ridge is expected to slowly flatten with a weak shortwave working into Wyoming during the afternoon. Southwesterly flow aloft will increase a little bit in response to a second shortwave deepening to the west of the region, and we could downslope our way to some mid 90s temperatures. There is more spread than usual in this timeframe for Monday's highs, with an equal number of ECMWF ensemble members in the upper 80s vs. the upper 90s. A cooling trend is likely on Tuesday as the aforementioned stronger shortwave moves into the region. We should see some increase in surface moisture as northeasterly flow strengthens Monday night/Tuesday AM, leading to a broad axis of instability/shear over most of the lower elevations. Depending on the amount of cloud cover/daytime heating, this setup would generally favor more coverage of strong/severe storms during the afternoon hours along and east of I-25. SPC's Day 4 outlook seems appropriate at this time, with the greatest threat of severe weather still east of the Denver metro. As we move into the latter half of the week, there is remarkably good agreement across the deterministic/ensemble suites that an expansive upper level ridge will build across the south central CONUS. The mid-level thermal ridge axis essentially sits right over Colorado for a couple of days between Thursday and Saturday, leading to easily the warmest weather of the year. 700mb temperatures on both the GEFS and ECME approach 21-22C... which translates to roughly a return interval > 1 day per 10 years (but not quite outside their respective model climatology). Temperatures in the mid to upper 90s are forecast in this period, with Friday being the highest confidence day. It's worth noting that all but one ECMWF ensemble member has a high >100F at DEN on Friday, with a handful of members approaching some all-time record heat on both Friday and Saturday... though in previous years the mid/long range surface temperature forecasts were frequently well too warm. Either way, heat headlines look like they could be needed as early as Thursday, assuming that the synoptic pattern does not change substantially over the next couple of days. && .AVIATION /00Z TAFS through 00Z Monday/... Issued at 708 PM MDT Sat Jun 14 2025 The convection to the north and northeast of DIA is now pushing a boundary south and southeastward, but I am not completely certain if it will make to DIA bringing north to northeasterly winds behind it. Will keep an eye on it. The convective allowing models do not have any convection at DIA for the rest of the evening and overnight. There is still an outside chance, however, that all the boundaries floating around could help fire off some more convection in or around the big airport. Will leave it out for now. Winds are pretty strong out of the south-southeast right now, and normal drainage patterns are excepted by 06Z. There will be no ceiling issues. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Hiris AVIATION.....rjk
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 753 AM MDT Sat Jun 14 2025 COZ030>051-151400- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 753 AM MDT Sat Jun 14 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight Warm weather is expected today, with highs in the upper 80s to mid 90s across the Denver metro and plains. A few strong to severe storms will be possible across northeastern Colorado, mainly east of a line from Fort Morgan to Limon. Across the Denver metro, a few weaker showers could produce briefly gusty winds this afternoon. .DAYS TWO THROUGH SEVEN...Sunday through Friday Above normal temperatures will continue Sunday and Monday with highs in the 90s across most of northeast Colorado. Chances for thunderstorms will be limited to the far eastern and northeastern plains, with a couple strong to severe storms possible. Tuesday will be cooler with a better chance of showers and storms across the region. A warming and drying trend is likely through the latter half of next week. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight.
Special Weather Statement National Weather Service Denver CO 541 PM MDT Sat Jun 14 2025 COZ035-038-150015- Larimer and Boulder Counties Between 6000 and 9000 Feet CO- Larimer County Below 6000 Feet/Northwest Weld County CO- 541 PM MDT Sat Jun 14 2025 ...A STRONG THUNDERSTORM WILL IMPACT SOUTHEASTERN LARIMER COUNTY UNTIL 615 PM MDT... At 541 PM MDT, Doppler radar was tracking a strong thunderstorm near Masonville, or 8 miles west of Fort Collins, moving east at 20 mph. HAZARD...Wind gusts up to 50 mph and half inch size hail. SOURCE...Radar indicated. IMPACT...Gusty winds could knock down tree limbs and blow around unsecured objects. Minor damage to outdoor objects is possible. Locations impacted include... Fort Collins, northern Loveland, Windsor, Timnath, Masonville, Bellvue, Buckhorn Mountain, Laporte and Horsetooth Mountain. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. If on or near a lake, get out of the water and move indoors or inside a vehicle. Remember, lightning can strike out to 10 miles from the parent thunderstorm. If you can hear thunder, you are close enough to be struck by lightning. Move to safe shelter now! Do not be caught on the water in a thunderstorm. && LAT...LON 4042 10534 4064 10533 4065 10495 4043 10496 TIME...MOT...LOC 2341Z 267DEG 17KT 4053 10521 MAX HAIL SIZE...0.50 IN MAX WIND GUST...50 MPH RPK
Special Weather Statement
National Weather Service Denver CO
547 PM MDT Sat Jun 14 2025
COZ042-048-150015-
Northeast Weld County CO-Logan County CO-
547 PM MDT Sat Jun 14 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT NORTHWESTERN LOGAN AND
NORTHEASTERN WELD COUNTIES UNTIL 615 PM MDT...
At 547 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from 12 miles south of Kimball Municipal
Airport to near Pawnee Buttes, or extending from 16 miles south of
Kimball to 34 miles southwest of Kimball, moving east at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Pawnee Buttes.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 4077 10402 4095 10390 4100 10388 4100 10345
4087 10352 4071 10362
TIME...MOT...LOC 2347Z 270DEG 13KT 4101 10370 4090 10381 4078 10393
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 TO 55 MPH
RPKSpecial Weather Statement
National Weather Service Denver CO
604 PM MDT Sat Jun 14 2025
COZ038-043-150045-
Central and South Weld County CO-Larimer County Below
6000 Feet/Northwest Weld County CO-
604 PM MDT Sat Jun 14 2025
...A LINE OF STRONG THUNDERSTORMS WILL IMPACT WEST CENTRAL WELD AND
EAST CENTRAL LARIMER COUNTIES UNTIL 645 PM MDT...
At 604 PM MDT, Doppler radar was tracking a line of strong
thunderstorms extending from near Wellington to over Johnstown, or
extending from 11 miles northeast of Fort Collins to 10 miles west
of Greeley, moving east at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greeley, eastern Loveland, Windsor, Evans, Johnstown, Milliken,
Eaton, Severance, LaSalle, Ault, Pierce, Lucerne, Garden City, New
Windsor Reservoir, Black Hollow Reservoir and Kelim.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on or near a lake, get out of the water and move indoors or
inside a vehicle. Remember, lightning can strike out to 10 miles
from the parent thunderstorm. If you can hear thunder, you are close
enough to be struck by lightning. Move to safe shelter now! Do not
be caught on the water in a thunderstorm.
&&
LAT...LON 4035 10498 4049 10498 4068 10497 4068 10460
4058 10462 4058 10463 4056 10463 4049 10464
4032 10465 4034 10498
TIME...MOT...LOC 0003Z 272DEG 16KT 4067 10492 4049 10493 4038 10494
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
RPKSpecial Weather Statement
National Weather Service Denver CO
652 PM MDT Sat Jun 14 2025
COZ043-150130-
Central and South Weld County CO-
652 PM MDT Sat Jun 14 2025
...A LINE OF SHOWERS WILL IMPACT SOUTHWESTERN WELD COUNTY UNTIL 730
PM MDT...
At 652 PM MDT, Doppler radar was tracking a line of showers
extending from 12 miles north of Riverside Reservoir to over
Gilcrest, or extending from 28 miles northwest of Fort Morgan to 10
miles southwest of Greeley, moving southeast at 20 mph.
HAZARD...Wind gusts of 50 to 55 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Greeley, Evans, Milliken, LaSalle, Kersey, Gilcrest, Milton
Reservoir, Gill, Barnesville, Garden City, Lower Latham Reservoir,
Hardin and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
If on a lake, get out of the water and secure loose items. Boaters
can expect strong gusty winds and locally higher waves. Boaters
should seek safe harbor immediately.
&&
LAT...LON 4039 10488 4045 10465 4050 10439 4028 10426
4021 10446 4017 10476
TIME...MOT...LOC 0052Z 335DEG 16KT 4049 10422 4037 10460 4028 10482
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 TO 55 MPH
RPKThe Denver radar (KFTG), 61 km away, was scanning. The volume nearest the first event began at 01:16 UTC.
4 thunderstorm wind. Local standard time, as filed.
Mesonet station CO222 near Dearfield.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2025Every state in 2025This day in weather historyWarnings in Colorado, June 2025
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1257068, 1257069, 1257070, 1257071.